April 1, 2017 at 5:16 pm #112436
My husband is diagnosed with MMN and
Getting IVIG for 4 months, should he be feeling stronger?April 1, 2017 at 11:29 pm #112442
MMN is rare and the latests posts about it are here:
https://forum.gbs-cidp.org/topic/multifocal-motor-neuropathy-mmnApril 2, 2017 at 9:09 am #112443
Thank you saw that but Nothing recent…. so hard to see if this is really what he has and after 4 Neurologist….. 4 IVIG treatment which he needs forever per Dr.
he has started PT and hand PT…. now the back of his left ankle is hurting. Maybe from new PT.
Does this IVIG make you always feel better? Dr thinks he is stronger but he says he can’t tell…..
thank you for any help on this confusing disease…. we are still wondering I’d feel Dr. is right…?April 2, 2017 at 9:45 am #112444
Response to IVIG in patients varies. Patients who respond to IVIG generally do so within 2-6 weeks. However, this improvement will not last and IVIG must be repeated every 2-4 weeks. Perhaps your husband would benefit from more IVIG more often. Ask your doctor about this.
Some patients may eventually stop responding to IVIG. And, sadly, some patients may not respond at all to IVIG.
I have quoted this from PubMed for you: “The correct diagnosis, however, can be difficult to make in patients with atypical or overlapping presentations, or nondefinitive laboratory studies. First-line treatments include intravenous immunoglobulin (IVIg), corticosteroids or plasmapheresis for CIDP; IVIg for MMN; rituximab for anti-MAG neuropathy; and irradiation or chemotherapy for POEMS syndrome. A correct diagnosis is required for choosing the appropriate treatment, with the aim of preventing progressive neuropathy.”
In my own case, several major medical centers never did agree on my diagnosis. You mention you’ve already seen 4 neurologists. At least consider finding a center of excellence from this website and seek another opinion.
It becomes a long, difficult and discouraging battle. Don’t give up.April 2, 2017 at 9:56 am #112445
Thank you both… yes we are at USF which is a center. New Dr. is great Hera Stevens.
Just seems sad so many people suffer from so many crazy things.
We have a follow up in April his IVIG dose is 180 over 3 days now (60) per day and that is up from first 2 months of 150 over 3 day (50) per day …. I see when the infusion rate is faster it’s giving him headache and sore arm… I have asked the nurse to slow it down… it’s at least 5-6 hrs now. He is a difficult stick only good in hands so he may have to get a port. Thank you for listening and your help, I so wish it were me not him… he doesn’t really complain which is why nurse ups his IVIG rate so I think I have convinced him slow is better!April 2, 2017 at 4:09 pm #112446
Some people find relief from the side effects of IVIG:
1. As you stated, slow it down. Must infusion centers probably have automatic, digital, battery powered pumps by now. It’s hard to verify the rate the nurse puts in. If necessary, have your doctor write an order for the desired rates. Some patients simply cannot handle the IVIG manufacturers’ stated rates.
2. Drink a lot of water the day prior to and the day of infusion.
3. Take an NSAID- ask your doctor
4. Pre-treat with benadryl. Some people take their own, some people get an RX for the infusion center from their doctor.
Ask you doctor about 3 and 4.
I see in your reply that the doctor is already giving him more IVIG. And, I understand you wish it were you. I bet if it were you he would wish it was him.April 2, 2017 at 4:17 pm #112447
I went to USF, once, in an attempt to see Dr Gooch. Sadly, I was seen by someone else. A Doctor who stated, after a short in-office clinical review and reviewing my files only, “No, you do not have CIDP.”
Well, guess what, yes I do. Just not the textbook version. The moral of my story is to keep searching until you find both a doctor and a treatment that works or a clear and definitive diagnosis that no known treatment is likely to work.April 2, 2017 at 8:22 pm #112450
Thank you was It Dr Stevens???April 6, 2019 at 10:56 pm #116327
(When your new diagnosis is so rare that the last update was two years ago)
I want to get a second opinion, but I need to start treatment very soon. I’m losing the use of my right arm more and more. Didn’t I read somewhere than MMN patients don’t have pain? That’s horse hockey. It’s painful and demoralizing. #rare #rareuntilitsyou #MMN
Lord, I call upon Thee, hear me. Hear the voice of my prayer.
You must be logged in to reply to this topic.